MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTER-FERENCE SCRW
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction surgery the device broke inside the patient when tightening it after a few turns.The broken piece was retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-5028c-08 biocomposite interference screw was received for investigation.It was identified using digital caliper id:011 that the returned screw broke into two fragments, with one piece measuring approximately 7.33mm, and the other piece measuring approximately 15.81mm.It was noted that the method of bone preparation employed during the procedure, as well as the bone quality encountered, were not reported.As such, this event is most likely the result of improper bone preparation, off-axis insertion, and/or through prying/leveraging the screw during insertion.

Brand Name
BIO-COMP INTER-FERENCE SCRW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12196077
Report Number1220246-2021-03396
Device Sequence Number3682619
Product Code MAI
UDI-Device Identifier00888867035331
UDI-Public00888867035331
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberBIO-COMP INTER-FERENCE SCRW
Device Catalogue NumberAR-5028C-09
Device Lot Number10784772
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/27/2021
Supplement Date Received by Manufacturer06/27/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/15/2021
Patient Sequence Number1